Drought, Bedford
- When
- June 26, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Bedford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
S. Drought Monitor on Sunday, June 26, and this drought classification continued through the remainder of the month.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
After several weeks of below normal rainfall, drought conditions across several Middle Tennessee counties reached the D2 Severe Drought Classification Criteria as stated in the U.S. Drought Monitor on Sunday, June 26, and this drought classification continued through the remainder of the month. Northern and western portions of Stewart County even reached D3 Extreme Drought Classification Criteria during this time period also.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 25, 10:38 PM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1138 PM CDT MON JUN 25 2012 .UPDATE...FOR 06Z AVIATION FORECAST && .AVIATION... MODELS STILL SHOWING WINDS ACROSS THE MID STATE ATOP THE BOUNDARY LAYER SUSTAINED AT 30 KTS AT 06Z AND DROPPING OFF INTO THE 20 TO 25KT BY 12Z. SURFACE WINDS STILL GUSTING AT BNA AND CSV AND EXPECT WILL CONTINUE TO DO SO THROUGH ABOUT 09Z WITH SUSTAIN WINDS IN THE 10 TO 12 KT RANGE CONTINUING OVERNIGHT. MORE GUSTY WINDS ON TUESDAY AROUND 20KTS AFTER 15Z. TROPOSPHERE WILL REMAIN DEPLETED OF MOISTURE ACROSS THE TENNESSEE VALLEY THROUGH THE END OF THE MONTH AS A DEEP NORTHERLY FLOW CONTINUES WHILE THE GULF REGION REMAINS CUT OFF. RELENTLESS UPPER RIDGE BRINGS BACK REMINDERS OF THE SUMMER OF 1987...1988...2000 AND 2007 WHEN A SIMILAR PATTERN EXISTED (WARM UPPER LEVEL ANTICYCLONE). HOWEVER THE DRIEST SUMMER ON RECORD IN NASHVILLE WAS THE SUMMER OF 1954 WHEN ONLY A TOTAL OF 4.74 INCHES OF RAIN FELL DURING MONTHS OF JUNE...JUNE AND AUGUST. BOYD && .PREV DISCUSSION... /ISSUED 832 PM CDT MON JUN 25 2012/ UPDATE... FRONTAL BOUNDARY CONTINUES MOVING SOUTHWARD INTO AND ACROSS THE MID STATE THIS EVENING...ALTHOUGH MAIN PUSH OF COOLER AND DRIER AIR IS FURTHER NORTH ACROSS SOUTHERN KENTUCKY AS SHOWN BY SURFACE OBS WITH TEMPERATURES IN THE 70S AND DEWPOINTS IN THE 40S. THIS AIRMASS WILL SPREAD ACROSS MIDDLE TENNESSEE THROUGH THE NIGHT...ALLOWING FOR COOLER LOW TEMPS THAN WE HAVE SEEN IN SEVERAL DAYS. MAIN STORY WILL BE THE SIGNIFICANTLY COOLER HIGH TEMPS TOMORROW AS HIGHS WILL ACTUALLY BE NEAR NORMAL VALUES FOR ONCE. ENJOY IT WHILE IT LASTS AS 18Z GFS/NAM BOTH PROG A STRONG H5 RIDGE WITH HEIGHTS NEAR 595 DM SETTLING ACROSS OUR REGION LATER THIS WEEK...WHICH SHOULD PUSH HIGH TEMPERATURES INTO THE 100S. NO PRECIPITATION DEVELOPED WITH THE FRONT AS IT PUSHED ACROSS THE REGION TODAY...AND WITH NO SIGNIFICANT RAINFALL EXPECTED THE REST OF JUNE...OUR YEAR TO DATE RAINFALL DEFICITS CONTINUE TO ADD UP. A QUICK LOOK AT LOCATIONS ACROSS THE MID STATE INDICATES RAINFALL TOTALS FOR 2012 RUNNING ANYWHERE FROM 3 INCHES BELOW NORMAL (WAVERLY WITH -3.38 INCHES) TO A WHOPPING 15 PLUS INCHES BELOW NORMAL (LAWRENCEBURG WITH -15.38"). WITH THE LACK OF SIGNIFICANT RAINFALL AND ABOVE NORMAL TEMPERATURES BOTH EXPECTED TO CONTINUE...SEVERE DROUGHT CONDITIONS ARE LIKELY TO DEVELOP ACROSS MUCH OF MIDDLE TENNESSEE AS WE HEAD INTO JULY. PREV DISCUSSION... /ISSUED 648 PM CDT MON JUN 25 2012/ UPDATE...FOR 00Z AVIATION FORECAST AVIATION... DRY FRONTAL BOUNDARY SINKING SOUTH FROM SOUTH CENTRAL KENTUCKY WHILE UNDERGOING FRONTOLYSIS. GOOD FLYING WEATHER ACROSS THE TENNESSEE VALLEY NEXT 24 HOURS AND BEYOND BUT FLYERS CAN LOOK FOR SURFACE WINDS TO REMAIN IN THE 10 TO 12 KT RANGE THROUGH MUCH OF THIS EVENING AS SURFACE PRESSURE GRADIENT REMAINS RATHER TIGHT BETWEEN GREAT LAKES HIGH PRESSURE CENTER AND TROPICAL STORM DEBBY IN THE NORTHEASTERN GULF OF MEXICO. SURFACE WINDS WILL PICK UP AGAIN ON TUESDAY BECOMING GUSTY AROUND 15Z. A DEEP NORTHERLY FLOW WILL REMAIN ACROSS THE TENNESSEE VALLEY FOR THE NEXT SEVERAL DAYS WITH PLENTY OF SUBSIDENCE UNDERNEATH THE WARM UPPER LEVEL ANTICYCLONE. BOYD PREV DISCUSSION... /ISSUED 452 PM CDT MON JUN 25 2012/ DISCUSSION... SHORT TERM... A WEAK COLD FRONT WILL CONTINUE TO SLIDE SOUTHWARD THROUGH THE AREA THIS EVENING BRINGING SLIGHTLY COOLER TEMPERATURES TO THE MID- STATE ON TUESDAY. LOWS TUESDAY NIGHT...IN THE MID TO UPPER 50S WILL BE THE COOLEST TEMPERATURES THAT CAN BE EXPECTED IN THE NEXT SEVEN DAYS. VERY LITTLE MOISTURE WITH THIS FRONT BROUGHT SCATTERED CUMULUS THIS AFTERNOON, HOWEVER CLOUD COVER IS EXPECTED TO DISSIPATE THIS EVENING AND NOT REAPPEAR UNTIL THURSDAY. A RIDGE OF HIGH PRESSURE OVER THE CENTRAL U.S. WILL KEEP THE MIDSTATE DRY AND HOT. RELATIVE HUMIDITY VALUES DIPPING TO 24% DURING THE DAYTIME ON TUESDAY ALONG WITH GUSTY WINDS OUT OF THE NORTH WILL KEEP MIDDLE TENNESSEE WITHIN MARGINAL FIRE DANGER CONDITIONS. LONG TERM... HIGH TEMPERATURES ARE EXPECTED TO MAX OUT ON FRIDAY AROUND 100 DEGREES. THE RIDGE OF HIGH PRESSURE WILL BEGIN TO FLATTEN OUT AS THE WEEKEND APPROACHES AND SOME PARTLY CLOUDY SKIES AND CHANCE OF PRECIP START TO MAKE THEIR WAY INTO THE FORECAST SATURDAY AND SUNDAY. HOWEVER POPS REMAIN AROUND 20 PERCENT AT THIS TIME. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 505 AM CDT MON JUN 25 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-261015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 505 AM CDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... HOT WEATHER WILL BUILD LATE WEEK...WITH TEMPERATURES REACHING AROUND 100 FOR AREAS ALONG AND WEST OF INTERSTATE 65. HEAT INDEX VALUES MAY CLIMB AS HIGH AS 105 IN SOME SPOTS FRIDAY THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 13
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402568, 402569, 402570, 402571, 402572, 402573, 402574, 402575, 402576, 402577, 402578, 402579, 402581, 402582, 402583.